MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-75-100-120-P6
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left superior femoral artery (sfa) with mild tortuosity, mild calcification and 80% stenosis.A 6 fr 6mm sheath was used in a 7.5 mm vessel and a non-abbott balloon was used to pre-dilate the lesion.The 7.5x100mm supera self expanding stent system (sess) was advanced to the lesion.During deployment, the thumbslide was being moved back and forth and the stent stopped deploying; therefore, the stent was repositioned by rotating and shaking the handle and pulling the deployment shaft straight until resistance was met.The stent then engaged and the stent was ultimately deployed, but a portion of the stent remained in the target lesion, and a portion remained in healthy tissue and was noted elongated.There was no other device used to treat the lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the mildly tortuous, mildly calcified and 80% stenosed anatomy prevented the shaft lumens from moving freely resulting in the reported thumbwheel difficulties and the reported difficulty deploying the stent.Interaction with the anatomy (reported tight area) and /or manipulation of the device during attempts to deploy the stent ultimately resulted in the reported stretched/elongated stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17089327
Report Number2024168-2023-06070
Device Sequence Number6069286
Product Code NIP
UDI-Device Identifier08717648294501
UDI-Public08717648294501
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberS-75-100-120-P6
Device Catalogue NumberS-75-100-120-P6
Device Lot Number2111661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH
Patient Age73 YR
Patient SexMale
Patient Weight109 KG